Alert archive / Virginia / Wind Advisories in 2013

Wind Advisory 4, NWS Baltimore/Washington

February 11, 20135 counties in West Virginia; Allegany County, Maryland; 12 counties in Virginia

NWS Baltimore/Washington issued this wind advisory at Feb 11, 2013, 11:15 AM EST for 5 counties in West Virginia; Allegany County, Maryland; 12 counties in Virginia. It took effect at Feb 11, 2013, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2013, 11:15 AM EST (16:15 UTC)
In effect from
Feb 11, 2013, 4:00 PM EST
Expired
Feb 12, 2013, 10:00 AM EST
In force
18 hr
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, City of Charlottesville, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Grant County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 119 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
626 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WWUS71 KLWX 111615
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1115 AM EST MON FEB 11 2013

MDZ501-502-VAZ503-504-WVZ050-055-501>506-120015-
/O.NEW.KLWX.WI.Y.0004.130211T2100Z-130212T1500Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN...
MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
1115 AM EST MON FEB 11 2013

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM EST TUESDAY.

* TIMING...LATE THIS AFTERNOON THROUGH TUESDAY MORNING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST
  WINDS WILL BE ALONG THE RIDGE LINES.

* IMPACTS...THE STRONG WINDS WILL BRING DOWN TREE LIMBS AND CAUSE
  SCATTERED POWER OUTAGES. UNSECURED OBJECTS WILL BE BLOWN
  ABOUT...AND HIGH PROFILES VEHICLES MAY BECOME DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

VAZ025>027-029-036>039-120015-
/O.NEW.KLWX.WI.Y.0004.130212T0000Z-130212T1500Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-NELSON-ALBEMARLE-GREENE-
MADISON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
CHARLOTTESVILLE
1115 AM EST MON FEB 11 2013

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM EST TUESDAY.

* TIMING...TONIGHT AND TUESDAY MORNING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ALONG THE
  RIDGE LINES.

* IMPACTS...THE STRONG WINDS WILL BRING DOWN TREE LIMBS AND CAUSE
  SCATTERED POWER OUTAGES. UNSECURED OBJECTS WILL BE BLOWN
  ABOUT...AND HIGH PROFILES VEHICLES MAY BECOME DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
3 follow-up statements
904 
WWUS71 KLWX 112330
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
630 PM EST MON FEB 11 2013

VAZ040-120730-
/O.EXA.KLWX.WI.Y.0004.130212T0000Z-130212T1500Z/
RAPPAHANNOCK-
INCLUDING THE CITY OF...WASHINGTON
630 PM EST MON FEB 11 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST
TUESDAY.

* TIMING...TONIGHT THROUGH TUESDAY MORNING.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ALONG THE
  RIDGE LINES.

* IMPACTS...THE STRONG WINDS WILL BRING DOWN TREE LIMBS AND CAUSE
  SCATTERED POWER OUTAGES. UNSECURED OBJECTS WILL BE BLOWN
  ABOUT...AND HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO
  MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MDZ501-502-VAZ503-504-WVZ050-055-501>506-120730-
/O.CON.KLWX.WI.Y.0004.000000T0000Z-130212T1500Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN...
MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
630 PM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY...

* TIMING...THROUGH TUESDAY MORNING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST
  WINDS WILL BE ALONG THE RIDGE LINES.

* IMPACTS...THE STRONG WINDS WILL BRING DOWN TREE LIMBS AND CAUSE
  SCATTERED POWER OUTAGES. UNSECURED OBJECTS WILL BE BLOWN
  ABOUT...AND HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO
  MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

VAZ025>027-029-036>039-120730-
/O.CON.KLWX.WI.Y.0004.130212T0000Z-130212T1500Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-NELSON-ALBEMARLE-GREENE-
MADISON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
CHARLOTTESVILLE
630 PM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY...

* TIMING...TONIGHT AND TUESDAY MORNING.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ALONG THE
  RIDGE LINES.

* IMPACTS...THE STRONG WINDS WILL BRING DOWN TREE LIMBS AND CAUSE
  SCATTERED POWER OUTAGES. UNSECURED OBJECTS WILL BE BLOWN
  ABOUT...AND HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO
  MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

JE
036 
WWUS71 KLWX 120716
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
216 AM EST TUE FEB 12 2013

MDZ501-502-VAZ503-504-WVZ050-055-501>506-121500-
/O.CON.KLWX.WI.Y.0004.000000T0000Z-130212T1500Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN...
MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
216 AM EST TUE FEB 12 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* TIMING...THROUGH TUESDAY MORNING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST
  WINDS WILL BE ALONG THE RIDGE LINES.

* IMPACTS...THE STRONG WINDS WILL BRING DOWN TREE LIMBS AND CAUSE
  SCATTERED POWER OUTAGES. UNSECURED OBJECTS WILL BE BLOWN
  ABOUT...AND HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO
  MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

VAZ025>027-029-036>040-121500-
/O.CON.KLWX.WI.Y.0004.000000T0000Z-130212T1500Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-NELSON-ALBEMARLE-GREENE-
MADISON-RAPPAHANNOCK-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
CHARLOTTESVILLE...WASHINGTON
216 AM EST TUE FEB 12 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* TIMING...TONIGHT AND TUESDAY MORNING.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ALONG THE 
  RIDGE LINES.

* IMPACTS...THE STRONG WINDS WILL BRING DOWN TREE LIMBS AND CAUSE
  SCATTERED POWER OUTAGES. UNSECURED OBJECTS WILL BE BLOWN
  ABOUT...AND HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO
  MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
536 
WWUS71 KLWX 121504
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1004 AM EST TUE FEB 12 2013

MDZ501-502-VAZ025>027-029-036>040-503-504-WVZ050-055-501>506-
121615-
/O.EXP.KLWX.WI.Y.0004.000000T0000Z-130212T1500Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-PAGE-NELSON-ALBEMARLE-GREENE-MADISON-
RAPPAHANNOCK-WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...CHARLOTTESVILLE...WASHINGTON...
HIGHTOWN...MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...
FRANKLIN
1004 AM EST TUE FEB 12 2013

...WIND ADVISORY HAS EXPIRED...

SOUTHWEST TO NORTHWEST WINDS WILL REMAIN GUSTY THROUGH THE REST OF
THE MORNING WITH GUSTS UP TO 40 MPH...MAINLY WEST OF THE
SHENANDOAH VALLEY AND AT HIGHER ELEVATIONS.

$$

JACKSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 11, 10:39 AM EST, 36 minutes earlier.

Area forecast discussion, Feb 11, 10:39 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1039 AM EST MON FEB 11 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND
EARLY THIS EVENING. HIGH PRESSURE BRIEFLY BUILDS IN TUESDAY BEFORE
DEVELOPING LOW PRESSURE APPROACHES THE REGION FROM THE SOUTHEAST
STATES ON WEDNESDAY. HIGH PRESSURE THEN MOVES IN FOR THE LATE WEEK
BEFORE THE PATTERN BECOMES ACTIVE AGAIN OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
15Z SFC ANALYSIS DEPICTS THE 991 MB SFC LOW OVER LAKE SUPERIOR.
THE OCCLUDED FRONT OF THIS SYSTEM STRETCHES SEWD OVER MI WHILE
THE SFC COLD FRONT STRETCHES ACROSS THE OH AND TN VLYS. IN-SITU
CAD DEVELOPED LAST NGT...WHICH RESULTED IN A WEDGE OF COLD...
STABLE AIR NEAR THE SFC. DESPITE STRONG SLY FLOW ALOFT...THIS
WEDGE BLOCKED THE NWD PROGRESSION OF THE WARM FRONT ON THE LEE
SIDE OF THE APPALACHIANS.

TDA/S FCST WILL BE DEPENDENT ON WHEN THIS CAD WEDGE ERODES...WHICH
THE MODELS OFTEN DO NOT HANDLE WELL. WITHIN THIS WEDGE...LOW CLOUDS
AND COOL TEMPS WILL PERSIST. AREAS WEST OF THE BLUE RIDGE...WHICH
HAVE ALREADY BROKEN OUT...WILL GET PERIODS OF SUNSHINE AND MAX
TEMPS SHOULD CLIMB INTO THE 60S THIS AFTN. GIVEN THE STRONG WINDS
WITHIN THE BOUNDARY LAYER ON THE 12Z KIAD RAOB SOUNDING /20-30 KT
AT THE TOP OF THE LAYER/...EXPECT CLEARING TO EVENTUALLY OCCUR
EAST OF THE BLUE RIDGE THIS AFTN ONCE THE INVERSION MIXES OUT.
NEAR THE WRN SHORE OF THE CHSPK BAY...A STRONGER INVERSION JUST
ABOVE THE SFC HAS PREVENTED THESE STRONGER WINDS ALOFT FROM
PENETRATING INTO THE BOUNDARY LAYER. BOUNDARY-LAYER WINDS IN THE
12Z KAPG RAOB WERE UNDER 10 KT. THIS WILL LIKELY KEEP CENTRAL AND
SRN MD SOCKED IN STRATUS FOR MOST OF THE DAY UNTIL THE COLD FRONT
MOVES THRU ERY THIS EVE. THERE WILL BE A LARGE SPREAD IN TEMPS...
WITH HIGHS ONLY IN THE UPPER 40S ACROSS THE BALTIMORE METRO AND MID
60S IN SHENANDOAH VLY.

THE COLD FRONT WILL MOVE THRU THE MTS LATE THIS AFTN AND I-95
CORRIDOR THIS EVE. WLY WINDS IN WAKE OF FROPA WILL ADVECT DRIER
AND COOLER TEMPS INTO THE AREA. SKIES WILL CLEAR AS WELL.
ANOTHER STRONG LLJ WILL ARRIVE OVER THE AREA LATE TONIGHT. WILL
NEED TO CONSIDER A WIND ADVISORY FOR TNGT FOR THE RIDGE TOPS OF
THE POTOMAC HIGHLANDS. ABSENCE OF DEEPER MIXING AND STRONG CAA
SHOULD PRECLUDE THE STRONGEST WINDS FROM IMPACTING THE VLYS
TO THE EAST.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE BUILDS INTO THE MID-ATLANTIC LATE TUESDAY INTO TUESDAY
NIGHT. EXPECT PLENTY OF SUNSHINE WITH DRIER AIR IN PLACE DURING THE
DAY TUESDAY. GRADIENT REMAINS FAIRLY TIGHT TO START THE DAY...BEFORE
RELAXING LATER IN THE AFTERNOON. MODELS SHOW A LINGERING WIND MAX
OFF THE DECK WHICH RAISES THE CONCERN FOR STRONG GUSTY WINDS NEAR
WIND ADVISORY CRITERIA OVER THE RIDGE TOPS DURING THE MORNING AND
WILL INCLUDE MENTION IN HWO.

AS HIGH PRESSURE MOVES OFFSHORE TUESDAY NIGHT...CLOUDS ARE LIKELY TO
INCREASE. MODELS CONTINUE TO SHOW LOW PRESSURE DEVELOPING TO THE
SOUTH AND MOVING OFF THE MID-ATLANTIC COAST. THERE ARE STILL
DIFFERENCES AND THUS UNCERTAINTIES WITH REGARD TO TRACK AND TIMING
OF THIS LOW. THERE IS SOME UNCERTAINTY WITH HOW MUCH COLD AIR WILL
BE IN PLACE AS WELL. SO...FORECAST CONTINUES TO REFLECT THIS
UNCERTAINTY WITH MAINLY HIGH CHANCE POPS IN THE WEDNESDAY TO
WEDNESDAY NIGHT TIME FRAME WITH PRIMARILY RAIN/SNOW IN THE WX GRIDS
/FAVORING MORE SNOW WEDNESDAY NIGHT/. LATEST ECMWF WOULD SUGGEST A
COLDER SOLUTION FOR MORE SNOW FOR THE EVENT HOWEVER QPF IS ALSO MUCH
LESS THAN THE GFS GIVEN THE FURTHER SOUTH TRACK. EITHER WAY...THIS
STORM HAS THE POTENTIAL FOR BRING SOME WINTRY PRECIP TO THE AREA
WEDNESDAY-WEDNESDAY NIGHT SO CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
REST OF THE WEEK LOOKS GENERALLY QUIET AND NEAR CLIMO FOR
TEMPERATURES. MODELS SUGGEST A MORE AMPLIFIED PATTERN OVER THE
WEEKEND...WOULD WOULD FAVOR COLDER AIR MOVING INTO THE MID-
ATLANTIC. AT THE VERY LEAST...NORTHERN STREAM SHORTWAVES WILL
BRING A CHANCE OF PRECIPITATION. THE SOUTHERN STREAM COULD BE
ACTIVE AS WELL...BUT ITS TOO EARLY TO DETERMINE WHETHER ANY
SOUTHERN STORMS WOULD BE WELL OFFSHORE OR CLOSE ENOUGH TO LAND TO
AFFECT US.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
ASIDE FROM MRB...TERMINALS REMAIN SOCKED IN STRATUS. IFR CIGS WILL
GRADUALLY ERODE FROM WEST TO EAST THIS AFTN...FIRST AT CHO/IAD
AROUND 18Z THEN DCA POSSIBLY NOT UNTIL AROUND 20Z. BWI/MTN MAY NOT
IMPROVE ABOVE IFR CIGS UNTIL A COLD FRONT MOVES THRU THIS EVE.

HIGH PRESSURE BUILDS IN LATE TUESDAY/TUESDAY NIGHT. LOW PRESSURE MAY
BRING WINTRY PRECIP/PERIOD OF IFR CONDITIONS WEDNESDAY INTO
WEDNESDAY NIGHT. CONFIDENCE REMAINS ON THE LOW SIDE REGARDING EXACT
TIMING OF PRECIP AND P-TYPE AT THIS TIME.

&&

.MARINE...
SCA WAS TRIMMED FOR MUCH OF THE WATERS THRU 18Z. ASIDE FROM THE
SRN MD PORTION OF THE CHSPK BAY AND MOUTH OF THE TIDAL POTOMAC
RVR...A STABLE COLD WEDGE NEAR THE SFC WILL PREVENT HIGHER WINDS
ALOFT FROM REACHING THE SFC. EVENTUALLY THIS WEDGE WILL ERODE FROM
SOUTH TO NORTH DURING THE AFTN.

SWLY WINDS WILL BECOME WLY THIS EVE AND REMAIN GUSTY TONIGHT.

MODELS INDICATE 20 KT WIND GUSTS CONTINUE INTO TUESDAY THEREFORE SCA
WAS EXTENDED INTO PERIOD 3. HIGH PRESSURE BUILDS IN FOR LESS WIND
TUESDAY NIGHT. LOW PRESSURE LOOKS TO AFFECT THE MID-ATLANTIC COAST
IN THE WEDNESDAY TO WEDNESDAY NIGHT TIME FRAME.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST
     TUESDAY FOR ANZ530>532-538>540.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ533-534-537-
     541>543.
     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST
     TUESDAY FOR ANZ535-536.
     SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EST TUESDAY FOR ANZ535-
     536.

&&

UPDATE...KLEIN
PREV DISC...GMS/BPP
Hazardous weather outlook, Feb 11, 5:21 AM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
521 AM EST MON FEB 11 2013

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
121000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
521 AM EST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS ON TUESDAY.

A DEVELOPING LOW MAY IMPACT THE MID ATLANTIC BRINGING A WINTRY
MIX OF PRECIPITATION WEDNESDAY INTO EARLY THURSDAY. UNCERTAINTY
REMAINS WITH REGARD TO THE TRACK AND TIMING OF THIS SYSTEM...AND
ALSO HOW MUCH COLD AIR WILL BE IN PLACE. PLEASE MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-121000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
521 AM EST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

STRONG WIND GUSTS IN EXCESS OF 40 MPH MAY OCCUR OVER THE HIGHER
ELEVATIONS OF THE POTOMAC HIGHLANDS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WIND GUSTS IN EXCESS OF 40 MPH MAY OCCUR OVER THE HIGHER
ELEVATIONS OF THE POTOMAC HIGHLANDS TUESDAY MORNING.

A DEVELOPING LOW MAY IMPACT THE MID ATLANTIC BRINGING A WINTRY
MIX OF PRECIPITATION WEDNESDAY INTO EARLY THURSDAY. UNCERTAINTY
REMAINS WITH REGARD TO THE TRACK AND TIMING OF THIS SYSTEM...AND
ALSO HOW MUCH COLD AIR WILL BE IN PLACE. PLEASE MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:01 AM ESTSmall Craft AdvisoryLWX12 hr
Feb 11, 11:12 AM ESTSmall Craft AdvisoryLWX29 hr

Nearby

Wind Advisories in Virginia, 2013Wind Advisories in West Virginia, 2013Wind Advisories in Maryland, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.